Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Have lumps on arm cephalic vein. Getting sharp pain in arm, elbow and wrist. Worrisome

User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1991
Answered : 1415 Questions
Question
I have three lumps on my left arm cephalic vein over my left bicep a few centimetres apart from each other, they become prominent when strain is put on the arm and go away when the arm relaxes. They do not appear on my right arm. Being thin, many of my veins are prominent.
I am not sure how long I have had them, however I have had noticeable short sharp pains at irregular and infrequent intervals over the last 24 hours in my lower arm from the elbow down to my wrist.
It is worrying me and am currently on holiday so not able to see my gp
I have also noticed an occasional twinge/pain on the underside of the arm (other side from the bicep) just above the elbow, it had also been infrequent and irregular.
Posted Thu, 20 Dec 2012 in General Health
 
 
Answered by Dr. G.Srinivasan 1 hour later
Hi,

Welcome to XXXXXXX and thanks for your query.
I had a good look at the image.
To me, they look like VENOUS VALVES, which are normal.
They appear prominent due to lack of fat and more venous return during muscle work.

The pain looks unrelated to me. For the pain, please try
1. Over the counter pain killers like IBUPROFEN.
2. Limb elevation with 2 pillows below the arm at bed time.
There should be good pain relief with these methods, no doubt and please do not worry about the valves, unless it becomes red and tender to touch.
Wishing you good heath---

Regards
DR GS


Above answer was peer-reviewed by
 
Follow-up: Have lumps on arm cephalic vein. Getting sharp pain in arm, elbow and wrist. Worrisome 9 minutes later
I do not have any of these lumps on my other arm vein however, which is also as prominent and does not have these lumps/valves when flexed or put under pressure. I am sorry I should have mentioned this in my initial question as this fact was the main reason for my concern.
Kind regards

XXXXXXX
 
 
Answered by Dr. G.Srinivasan 2 hours later
Hi Mr XXXXXXX

Welcome back.
I understand your anxiety.
I will be surprised if it is anything else, but ready to learn.
There is always some difference between the hands due to handedness - right or left handed.
I will happy to hear form you once you see your GP after your holidays.
I sincerely advice you not to worry and enjoy your holidays.

Regards
DR GS
Above answer was peer-reviewed by
 
Follow-up: Have lumps on arm cephalic vein. Getting sharp pain in arm, elbow and wrist. Worrisome 13 minutes later
Thank you for your reassurance, I am trying very hard to not think about it.
The pain is now in the upper arm and radiating around the bicep and tricep, sometimes down the vein with the promenant valves, but I appreciate there is nothing else that can be done without a physical examination and your reassurance has allowed me to have at least a reasonable attempt at a good day (typical hypochondriac hey)

Thank you for your help and I wish you a good day

Kind regards

XXXXXXX
 
 
Answered by Dr. G.Srinivasan 5 hours later
Hi XXXXXXX
Forget it for the time being and Enjoy your holidays.
Regards
DR GS
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor